Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 15, 2019, 2:13 PM CDT for Butler County, Carter County, Ripley County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 2:13 PM CDT (19:13 UTC)
- Expired
- May 15, 2019, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 177 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:10 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, May 15, 7:10 AM CDT, 7 hours 3 minutes before
Area Forecast Discussion National Weather Service Paducah KY 710 AM CDT Wed May 15 2019 .UPDATE... Issued at 703 AM CDT Wed May 15 2019 For aviation section only. && .SHORT TERM...(Today through Friday night) Issued at 330 AM CDT Wed May 15 2019 Low pressure moving slowly southeast through MO today is already producing an area of showers and thunderstorms early this morning over portions of southeast MO and southern Illinois. Main hazards with this activity as it continues southeastward toward and across the Ohio River this morning will come with lightning and locally heavy downpours. Will still be some lingering small chances for more isolated to scattered activity, but current thinking is most locations will have a rain-free afternoon. High temperatures today will be highly dependent on how much sunshine we can manage to generate. Most locations should top out from near 70 to near 80. Thereafter, the remainder of the short term forecast looks to be dominated by ridging in the mid/upper levels of the atmosphere. This generally means a turn to more of a summer-like pattern, with increasing temps into the mid and even upper 80s Thursday and Friday. The ridging aloft should keep most shower/thunderstorm activity north/east of the forecast area. .LONG TERM...(Saturday through Tuesday) Issued at 330 AM CDT Wed May 15 2019 An active weather pattern is expected to develop this weekend and last into next week. The large scale upper-level flow pattern will consist of a deepening trough over the western states. A series of rather strong shortwave troughs will eject northeast through the Plains to the Great Lakes. Surface low pressure systems will track from the central Plains to the western Great Lakes. Our region will be in a persistent south to southwest flow of warm, moist, and unstable air. Saturday looks like the last dry day for a while. The upper level ridge will still be close by, holding off any precipitation through at least Saturday evening. Abundant sunshine and southerly breezes will push high temps well up into the 80s. The first in the series of storm systems will track to our northwest Sunday and Sunday night. The combination of increasing upper-level divergence and moist southerly low-level flow will generate at least scattered convection. The 00z suite of models indicates the passage of the 500 mb shortwave will occur by midday Sunday, which would limit convective development during the peak heating hours. However, Sunday is still beyond the time frame of the high res guidance, so the details of convective timing and intensity are sketchy. Morning storms on Sunday could affect the intensity of storms ahead of the cold front during the peak heating hours. In any case, wind fields will be marginally supportive of organized storm structures if instability becomes sufficient. On Monday, our region will be between upper-level shortwaves. The remnants of the cold front associated with the first system will become poorly defined over our region. Convection could develop in the vicinity of any lingering low-level convergence associated with the front. The forecast will maintain low chance pops for most of the forecast area, mainly south of a line from kmdh to kevv. Highs will be in the lower 80s. A second upper-level shortwave will likely eject northeast from the southern Plains on Tuesday. Although it is too early to rely on deterministic models at day 7, both the 00z ecmwf and gfs depict a potent shortwave with plenty of moisture, instability, and shear. This system bears watching over the next several days for convective potential. && .AVIATION... Issued at 700 AM CDT Wed May 15 2019 Area of showers and scattered thunderstorms continues to move southeast across much of se MO/srn IL/wrn KY. Cigs are mainly VFR with this activity, but are seeing heavy downpours reduce vsbys to IFR at times. Could see additional redevelopment over southeast MO this afternoon, but chances appear to be too small at this time to include in the fcst. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...GM LONG TERM...MY
Hazardous weather outlook, May 15, 4:27 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 427 AM CDT Wed May 15 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 427 AM CDT Wed May 15 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms with locally heavy rainfall are expected today, especially during the morning hours. A few storms may contain some small hail. Several river points remain above flood stage. Please refer to flood statements for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will be possible Saturday night through Tuesday. A few strong to severe storms will be possible, mainly during the day on Sunday. Continued river flooding details can be accessed via the latest flood statements. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Sunday. Please stay in touch with later forecasts.
In the hours before
Special weather statement, May 15, 2:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
203 PM CDT Wed May 15 2019
MOZ107>109-151930-
Butler MO-Carter MO-Ripley MO-
203 PM CDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN RIPLEY AND NORTHWESTERN BUTLER COUNTIES UNTIL 230 PM
CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brush Arbor, or 15 miles northwest of Poplar Bluff, moving south at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Poplar Bluff, Budapest, Milltown and Brush Arbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3691 9075 3693 9068 3693 9056 3673 9044
3668 9072
TIME...MOT...LOC 1902Z 340DEG 17KT 3686 9066
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:43 AM CDT | Special Weather Statement | PAH | Perry | 47 min |
| May 15, 2:03 PM CDT | Special Weather Statement | PAH | Butler | 27 min |
| May 15, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 48 min |
| May 15, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 43 min |
| May 15, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.